Alert archive / Iowa / Flash Flood Warnings in 2005

Flash Flood Warning 1, NWS Des Moines, IA

April 19, 2005Audubon County, Guthrie County, Iowa

NWS Des Moines, IA issued this flash flood warning at Apr 19, 2005, 11:35 PM CDT for Audubon County, Guthrie County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2005, 11:35 PM CDT (04:35 UTC)
Expired
Apr 20, 2005, 5:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Audubon County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 84 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1217 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 200440
FFWDMX
IAC009-077-201030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT TUE APR 19 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AUDUBON COUNTY IN WEST CENTRAL IOWA.
  WESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA.

* UNTIL 530 AM CDT.

* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN AN HOUR SOUTHEAST 
  OF AUDUBON AND NORTHEAST OF EXIRA. MORE HEAVY RAIN SHOULD IMPACT   
  THIS AREA THROUGH 1 AM. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING    
  EXIRA...GARNER  AND RURAL AREAS WEST OF AUDUBON. SMALL STREAM      
  BASINS INCLUDE DAVIS CREAK AND SEELY CREEK. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4179 9454 4162 9447 4154 9503 4174 9508

$$

JOHNSON
5 follow-up statements
000 
WGUS73 KDMX 200516
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT WED APR 20 2005

IAC009-077-201030-
GUTHRIE IA-AUDUBON IA-
1212 AM CDT WED APR 20 2005

...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES
UNTIL 530 AM CDT...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED UP TO 4 TO 5 INCHES OF RAIN IN THE WARNED 
AREA.  

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE RURAL AREAS SOUTHEAST OF AUDUBON AND WEST OF GUTHRIE 
CENTER.  SMALL STREAM BASINS INCLUDING DAVIS AND SEELY CREAKS WILL 
LIKELY FLOOD. 

ADDITIONAL STORMS WILL LIKELY PRODUCE MORE HEAVY RAIN IN THE WARNED 
AREA. 

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

$$

JOHNSON
000 
WGUS73 KDMX 200620
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
111 AM CDT WED APR 20 2005

IAC009-077-201030-
GUTHRIE IA-AUDUBON IA-
111 AM CDT WED APR 20 2005

...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES
UNTIL 530 AM CDT...

AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED UP TO 4 TO 6 INCHES OF RAIN IN THE WARNED 
AREA.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL OVER 
GUTHRIE AND EASTERN AUDUBON COUNTIES. THE THUNDERSTORM RAINFALL 
INTENSITY HAS DECREASED SINCE MIDNIGHT. HOWEVER...RUNOFF FROM 
CURRENT AND PREVIOUS RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GARNER AND 
NORTH BRANCH AND RURAL AREAS NEAR HIGHWAY 44 NEAR THE AUDUBON 
GUTHRIE COUNTY LINE. SMALL STREAM BASINS INCLUDING DAVIS AND SEELY 
CREAKS WILL LIKELY FLOOD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY 
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

$$

JAW
000 
WGUS73 KDMX 200717
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
211 AM CDT WED APR 20 2005

IAC009-077-201030-
GUTHRIE IA-AUDUBON IA-
217 AM CDT WED APR 20 2005

...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES
UNTIL 530 AM CDT...

AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THUNDERSTORMS WITH HEAVY RAINFALL OVER EASTERN GUTHRIE COUNTY AND 
WESTERN DALLAS COUNTY. 

DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF RAINFALL IN THESE 
LOCATIONS.  RUNOFF WILL CAUSE RISES IN SMALL STREAMS AND URBAN 
FLOODING IN AREA TOWNS AND CITIES.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...AUDUBON...GUTHRIE CENTER...AUDUBON COUNTY AIRPORT AND
EXIRA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

$$

RUSSELL
000 
WGUS73 KDMX 200827
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
320 AM CDT WED APR 20 2005

IAC009-077-201030-
GUTHRIE IA-AUDUBON IA-
320 AM CDT WED APR 20 2005

...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES
UNTIL 530 AM CDT...

AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF PRECIPITATION  

SLOW MOVING THUNDERSTORMS HAVE WEAKENED IN THE WARNED AREA. 
HOWEVER...RUNOFF FROM PREVIOUS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...AUDUBON...GUTHRIE CENTER...AUDUBON COUNTY AIRPORT AND 
EXIRA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

$$

RUSSELL
000 
WGUS73 KDMX 200922
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT WED APR 20 2005

IAC009-077-201030-
GUTHRIE IA-AUDUBON IA-
415 AM CDT WED APR 20 2005

...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES
UNTIL 530 AM CDT...

AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED A TOTAL OF 4 TO 6 INCHES OF RAINFALL IN THE 
WARNED AREA. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL IN THE WARNED 
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING 
TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...AUDUBON...GUTHRIE CENTER...AUDUBON COUNTY AIRPORT AND 
EXIRA. 

FLASH FLOODING IS LIKELY FROM RUNOFF FROM THE HEAVY RAINS ALONG 
CREEKS. HEAVIEST RAINS OCCURRED ALONG HIGHWAY 44 IN THE WARNED 
AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

$$

RUSSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 3:20 PM CDT, 8 hours 15 minutes earlier.

Area forecast discussion, Apr 19, 3:20 PM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
220 PM CST TUE APR 19 2005

.DISCUSSION...
THE FORECAST PROBLEM TONIGHT HAS SHIFTED FROM ONE OF SEVERE
POTENTIAL TO ONE OF FLOODING.  THE MORNINGS CONVECTION EVOLVED IN A
NARROW AREA OF DEEP SHEAR (ON THE MAGNITUDE OF 30KTS) IN
ADDITION...THIS COINCIDED WITH A NARROW AREA OF 1000-1500 CAPE AND A
VORT MAX PUSHING NE ALOFT.  THE STORMS DUMPED MARGINAL SEVERE HAIL
THEN QUICKLY EVOLVED INTO HEAVY RAIN.  ALONG THE COLD FRONT...HEAVY
RAIN AND ISOLATED THUNDERSTORMS HAVE DUMPED 3-5 INCHES OF RAIN WITH
ISOLATED 7 INCH RAINS UP IN NW CERRO GORDO COUNTY.

AS THE VORT MAX PUSHES NORTHEAST THE BEST AREA OF SHEAR WILL EXIT
THE CWA AND ANY SVR THREAT SHOULD REMAIN EAST OF OUR CWA.  TO OUR
WEST...LOW AND MID CLOUD COVER HAS HINDERED DESTABILIZATION BUT BACK
IN CENTRAL NEBRASKA THERE IS DECENT DESTABILIZATION IN THE WARM
SECTOR AND STORMS MAY DEVELOP IN THIS AREA...ESPECIALLY THIS EVENING
WHEN THE LOW LEVEL JET PICKS UP AND THE SHORTWAVE OUT WEST LIFTS
INTO THE AREA.  UNTIL THAT TIME...UPPER LEVEL FLOW IS PRETTY WEAK.
HEAVY RAIN IS BY FAR THE MAIN THREAT FOR CENTRAL IOWA AND SOME
STORMS COULD PRODUCE LARGE HAIL WEST OF OUR CWA BUT ONLY MARGINAL
SEVERE HAIL AT BEST IN WRN IA AND OUR CWA IS EXPECTED LATER THIS
EVENING.  A FLASH FLOOD WATCH WILL BE ISSUED FOR TONIGHT ALONG AND
ABOUT TWO OR THREE COUNTIES AHEAD OF THE SLOW MOVING COLD FRONT.
RAINFALL AMOUNTS OF 2-4 INCHES ARE FORECAST IN THE WATCH AREA.

BY TOMORROW...THE FRONT WILL STALL SOMEWHERE NEAR THE I-80 CORRIDOR
AND THE HEAVY RAIN AREA WILL SHIFT TO THE SOUTH.  THE POTENTIAL FOR
SEVERE WEATHER WILL SHIFT MAINLY INTO MO BUT SRN IA MAY SEE SOME
STORMS WITH LARGE HAIL/DAMAGING WIND POTENTIAL EARLY ON.  AFT 21Z
THE FRONT FINALLY SHIFTS OUT OF THE CWA AND WE GET A BRIEF BREAK.
THE NEXT SHORTWAVE AFFECTS CENTRAL IOWA THURSDAY NIGHT/FRIDAY AND
HAS MORE GOING FOR IT.  LAPSE RATES STEEPEN AND THE FLOW ALOFT
INCREASES SO THERE APPEARS TO BE ANOTHER THREAT OF SEVERE LATE IN
THE DAY THURSDAY INTO FRIDAY.  THE WEEKEND STILL LOOKS COOL AND DRY
SO NOT MUCH CHANGE IN THE EXTENDED BUT.  COLD FRONT MOVING THROUGH
MONDAY INTO NEXT TUESDAY WILL PROVIDE THE FOCUS FOR SHOWERS BUT AT
THIS TIME IT DOES NOT APPEAR SIGNIFICANT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT FROM CRAWFORD
TO CASS COUNTIES NORTHEAST TO CERRO GORDO...BREMER AND BLACKHAWK
COUNTIES.

&&

FAB
Hazardous weather outlook, Apr 19, 4:08 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
408 PM CDT TUE APR 19 2005

IAZ044>046-057-058-070-071-201100-
ADAIR-AUDUBON-CARROLL-CASS-CRAWFORD-GREENE-GUTHRIE-
408 PM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA...
SOUTH AND WEST OF A LINE FROM CARROLL...TO JEFFERSON...TO ADAIR.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN OVERNIGHT.
MANY LOCATIONS CAN EXPECT 2 TO 3 INCHES...WITH ISOLATED HIGHER
AMOUNTS. THE MAIN SEVERE WEATHER THREAT OVERNIGHT WILL BE FLASH
FLOODING. HOWEVER...AN ISOLATED STORM COULD PRODUCE PENNY TO
NICKEL SIZE HAIL DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AND
AFTERNOON...A FEW OF WHICH COULD BE SEVERE...WITH HAIL TO NICKEL
SIZE AND 60 MPH WINDS THE MAIN THREATS...ALONG WITH ADDITIONAL HEAVY
RAIN. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS OVER THE NEXT
FEW DAYS WITH THE BEST CHANCE THURSDAY NIGHT INTO FRIDAY...AND AGAIN
SUNDAY NIGHT INTO MONDAY. AT THIS TIME...THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR ISOLATED SEVERE
STORMS. RAINFALL AND FLOODING REPORTS OVERNIGHT WOULD BE APPRECIATED.

IAZ016-017-024>028-034>039-047-048-201100-
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-FRANKLIN-GRUNDY-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-STORY-WEBSTER-WRIGHT-
408 PM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTHERN IOWA...
GENERALLY NORTH OF HIGHWAY 30.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN OVERNIGHT.
MANY LOCATIONS CAN EXPECT 2 TO 3 INCHES...WITH ISOLATED HIGHER
AMOUNTS. THE MAIN SEVERE WEATHER THREAT OVERNIGHT WILL BE FLASH
FLOODING. HOWEVER...AN ISOLATED STORM COULD PRODUCE PENNY TO
NICKEL SIZE HAIL DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AND
AFTERNOON...A FEW OF WHICH COULD BE SEVERE...WITH HAIL TO NICKEL
SIZE AND 60 MPH WINDS THE MAIN THREATS...ALONG WITH ADDITIONAL HEAVY
RAIN. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS OVER THE NEXT
FEW DAYS WITH THE BEST CHANCE THURSDAY NIGHT INTO FRIDAY...AND AGAIN
SUNDAY NIGHT INTO MONDAY. AT THIS TIME...THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR ISOLATED SEVERE
STORMS. RAINFALL AND FLOODING REPORTS OVERNIGHT WOULD BE
APPRECIATED.

IAZ049-050-059>062-072>075-081>086-092>097-201100-
ADAMS-APPANOOSE-CLARKE-DALLAS-DAVIS-DECATUR-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-
408 PM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND
SOUTHERN IOWA...SOUTH AND EAST OF A LINE FROM CORNING...TO PERRY...
TO TAMA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS COULD PRODUCE PENNY TO NICKEL SIZE HAIL DURING
THE EVENING HOURS...WITH THE SEVERE THREAT DIMINISHING AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AND
AFTERNOON. A FEW STORMS COULD BE SEVERE...WITH HAIL TO NICKEL
SIZE AND 60 MPH WINDS THE MAIN THREATS...ALONG WITH LOCALLY HEAVY
RAIN. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS OVER
THE NEXT FEW DAYS WITH THE BEST CHANCE THURSDAY NIGHT INTO FRIDAY...
AND AGAIN SUNDAY NIGHT INTO MONDAY. AT THIS TIME...THESE STORMS ARE
NOT EXPECTED TO BE SEVERE.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR ISOLATED SEVERE
STORMS.

IAZ004>007-015-023-033-201100-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WINNEBAGO-WORTH-
408 PM CDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS A PORTION OF NORTHERN IOWA...
NORTHWEST OF A LINE FROM SAC CITY...TO ALGONA...TO LAKE MILLS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW THUNDERSTORMS
ARE POSSIBLE THIS EVENING...BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS OVER THE NEXT FEW
DAYS WITH THE BEST CHANCE THURSDAY NIGHT INTO FRIDAY...AND AGAIN
SUNDAY NIGHT INTO MONDAY. AT THIS TIME...THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

KINNEY

In the hours before

Local storm report, Apr 19, 7:35 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
735 PM CDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             4 NNW DAWSON            41.90N 94.24W
04/19/2005  0.75 INCH        GREENE             IA   TRAINED SPOTTER

&&

SMALL
Local storm report, Apr 19, 9:27 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             N REINBECK              42.32N 92.59W
04/19/2005  0.75 INCH        GRUNDY             IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, Apr 19, 9:52 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HAIL             1 NNE GLADBROOK         42.20N 92.71W
04/19/2005  0.75 INCH        TAMA               IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, Apr 19, 10:24 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             ARCADIA                 42.09N 95.04W
04/19/2005  0.75 INCH        CARROLL            IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, Apr 19, 10:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     HAIL             4 S AUDUBON             41.66N 94.93W
04/19/2005  0.88 INCH        AUDUBON            IA   TRAINED SPOTTER

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:24 PM CDTSevere Thunderstorm WarningDMXBoone, Greene36 min
Apr 19, 7:34 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama26 min
Apr 19, 9:15 PM CDTSevere Thunderstorm WarningDMXBlack Hawk46 min
Apr 19, 9:18 PM CDTSevere Thunderstorm WarningDMXGrundy, Tama44 min
Apr 19, 9:32 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll43 min
Apr 19, 10:00 PM CDTSevere Thunderstorm WarningDMXCarroll45 min
Apr 19, 10:29 PM CDTSevere Thunderstorm WarningDMXDallas48 min
Apr 19, 10:38 PM CDTSevere Thunderstorm WarningDMXGuthrie38 min
Apr 19, 11:47 PM CDTSevere Thunderstorm WarningDMXDallas43 min
Apr 20, 2:59 AM CDTFlash Flood WarningDMXGuthrie6 hr
Apr 20, 8:52 AM CDTSevere Thunderstorm WarningDMXPolk, Warren41 min

Nearby

Flash Flood Warnings in Iowa, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.